Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at May 25, 2008, 6:43 PM CDT for Buchanan County, Delaware County, Iowa. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:43 PM CDT (23:43 UTC)
- Expired
- May 25, 2008, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:47 PM CDT | TSTM WND GST 65 | 1 W Lamont, IA | |
| May 25, 6:47 PM CDT | HAIL 1.75 | 1 W Lamont, IA | |
| May 25, 6:55 PM CDT | HAIL 1 | Dundee, IA | NICKEL TO QUARTER SIZE HAIL |
| May 25, 7:01 PM CDT | TORNADO | Dundee, IA | POSSIBLE TORNADO. BUILDINGS DAMAGED. TREES AND POWER LINES DOWN. |
| May 25, 7:20 PM CDT | TORNADO | 4 N Delaware, IA | FIRE DEPARTMENT REPORTED A TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDVN 252344
TORDVN
IAC019-055-260045-
/O.NEW.KDVN.TO.W.0018.080525T2343Z-080526T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
NORTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 745 PM CDT.
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR AURORA...OR 11 MILES SOUTHEAST OF OELWEIN...MOVING
EAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
LAMONT AROUND 655 PM CDT...
BACKBONE STATE PARK AROUND 715 PM CDT...
DUNDEE AROUND 715 PM CDT...
EDGEWOOD AROUND 740 PM CDT...
GREELEY AND ONEIDA AROUND 745 PM CDT...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
4264 9173
TIME...MOT...LOC 2343Z 273DEG 14KT 4260 9172
$$4 follow-up statements
000
WWUS53 KDVN 252355
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SUN MAY 25 2008
IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
654 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
LAMONT...OR 13 MILES SOUTHEAST OF OELWEIN...MOVING EAST AT 25 MPH.
A SECOND TORNADO WAS INDICATED APPROXIMATELY 3 MILES SOUTHWEST OF
DUNDEE MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
LAMONT AROUND 700 PM CDT...
DUNDEE AND BACKBONE STATE PARK AROUND 700 PM CDT...
GREELEY...ONEIDA AND FOUNTAIN SPRINGS PARK AROUND 745 PM CDT...
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
4264 9173
TIME...MOT...LOC 2354Z 273DEG 14KT 4260 9166
$$000
WWUS53 KDVN 260002
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT SUN MAY 25 2008
IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
702 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
DUNDEE...OR 8 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 40 MPH.
DELAWARE COUNTY EMERGENCY MANAGEMENT REPORTED BUILDINGS DAMAGED IN
DUNDEE
THE TORNADO WILL BE NEAR...
GREELEY AND ONEIDA AROUND 710 PM CDT...
FOUNTAIN SPRINGS PARK AROUND 715 PM CDT...
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
4264 9173
TIME...MOT...LOC 0002Z 276DEG 38KT 4258 9147
$$
MCCLURE000
WWUS53 KDVN 260006
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT SUN MAY 25 2008
IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
706 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
DUNDEE...OR 6 MILES NORTH OF MANCHESTER...MOVING EAST AT 40 MPH.
A SECOND TORNADO WAS INDICATED NORTHWEST OF THE MANCHESTER AIRPORT
MOVING EAST AT 35 MPH.
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
4264 9173
TIME...MOT...LOC 0006Z 276DEG 38KT 4257 9141
$$
MCCLURE000
WWUS53 KDVN 260013
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT SUN MAY 25 2008
IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
713 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
GREELEY...OR 8 MILES NORTH OF MANCHESTER...MOVING EAST AT 35 MPH.
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
4264 9173
TIME...MOT...LOC 0013Z 271DEG 31KT 4259 9135
$$
MCCLUREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 25, 5:10 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 25, 5:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008
.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME. ...DLF...
&&
.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.
&&
.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...
.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION. GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY. WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN. THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY. THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.
WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES. THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...
&&
.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR CLARK-SCOTLAND.
&&
DLF/KUHLHazardous weather outlook, May 25, 1:33 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT SUN MAY 25 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 133 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY HEAVY RAIN. LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO ILLINOIS. WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE. ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE THROUGH 1 PM MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF I-80. ADDITIONAL HEAVY RAINS OF AN INCH OR MORE... MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK. THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF RAINFALL OVER ONE HALF INCH ARE APPRECIATED. 08/NICHOLS/KUHL
In the hours before
Local storm report, May 25, 5:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 W FAIRBANK 42.64N 92.07W
05/25/2008 U0.88 INCH BUCHANAN IA LAW ENFORCEMENT
&&
DLFLocal storm report, May 25, 6:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 2 W FAIRBANK 42.64N 92.09W
05/25/2008 BLACK HAWK IA LAW ENFORCEMENT
ESTIMATED 1/2 MILE WIDE TORNADO ON THE GROUND MOVING EAST
TOWARD FAIRBANK
0601 PM TORNADO 1 W FAIRBANK 42.64N 92.07W
05/25/2008 BUCHANAN IA LAW ENFORCEMENT
TORNADO 1/2 MILE WIDE ON THE GROUND MOVING EAST TOWARD
FAIRBANK
&&
STEVEKLocal storm report, May 25, 6:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO FAIRBANK 42.64N 92.05W
05/25/2008 BUCHANAN IA EMERGENCY MNGR
TORNADO CONFIRMED ON THE GROUND ON NE SIDE OF TOWN WITH
BASEBALL SIZE HAIL. A SECOND TORNADO WAS REPORTED STILL
WEST OF FAIRBANK MOVING TOWARD TOWN.
&&
STEVEKLocal storm report, May 25, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TORNADO 1 SW HAZLETON 42.61N 91.92W
05/25/2008 BUCHANAN IA EMERGENCY MNGR
TORNADO ON THE GROUND JUST SW OF TOWN. DEBRIS IN THE AIR.
&&
STEVEKLocal storm report, May 25, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 4 SE STANLEY 42.60N 91.76W
05/25/2008 BUCHANAN IA TRAINED SPOTTER
RAIN WRAPPED TORNADO NORTH OF LOCATION
&&
DLFLocal storm report, May 25, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO HAZLETON 42.62N 91.91W
05/25/2008 BUCHANAN IA TRAINED SPOTTER
SOUTH SIDE OF HAZELTON MOBILE HOMES LYING IN CORNFIELD.
POWER POLES AND TREES SNAPPED AT THE BASE. TRACTOR
TRAILER OVERTURNED IN A DITCH. HIGHWAY 150 CLOSED. DAMAGE
PATH ESTIMATED TO BE 1/4 TO 1/2 MILE WIDE.
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:13 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 47 min |
| May 25, 5:48 PM CDT | Tornado Warning | DVN | Buchanan | 57 min |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.